MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF234
Medical Device Problem Codes Excessive Cooling (2932); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.Product event summary: the data files and 2af284 balloon catheter with lot number 09739 were returned and analyzed.The files were analyzed using the applicable console cdm software per the applicable field service manual.One patient file was received and recorded on the reported date of the event.The patient file showed 13 applications were performed using a non-returned balloon catheter and 12 applications were performed using the returned balloon catheter.Console output data showed unexpected pressure profile and flow profile during the ablation on the second application.The temperature profile was unexpected, reaching - 66 degrees celsius during ablation on the ninth through the nineteenth applications.The received failure file contained failure records for the date of the event.The failure file showed system notice 50013 "the refrigerant level is too low to continue" on the reported date of the event.No anomalies were identified during external visual inspection of the balloon, shaft, and handle segments.The catheter smart chip data was downloaded and reviewed.Data indicated the catheter was used for 12 applications on the reported event date.The catheter was recognized and passed the electrical integrity verifications and performance test.The catheter completed the inflation, ablation, and thawing phases with no console system notices generated.No performance issues were identified.All pressure and flow were in range and temperature curve had no oscillation or overshoot.In conclusion, the reported issue of the temperature dropping faster than expected was not confirmed through testing.The balloon catheter did not fail the returned product inspection.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, frost was seen on the coaxial umbilical cable to catheter connection.The coaxial umbilical cable was replaced which resolved the issue.It was also reported that the temperatures were colder, quicker than expected and the balloon catheter thawed more quickly than expected.The balloon catheter was replaced which resolved the issue.The case was completed with cryo.No patient complications have been reported as a result of this event.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20455807
Report Number2649622-2024-27530
Device Sequence Number18449670
Product Code OAE
UDI-Device Identifier00763000341473
UDI-Public00763000341473
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2024
Device Model Number2AF234
Device Catalogue Number2AF234
Device Lot Number09739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Initial Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale